Alert archive / Nebraska / Red Flag Warnings in 2025

Red Flag Warning 13, NWS Omaha, NE

April 10, 202530 counties in Nebraska

NWS Omaha, NE issued this red flag warning at Apr 10, 2025, 2:44 AM CDT for 30 counties in Nebraska. It took effect at Apr 10, 2025, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2025, 2:44 AM CDT (07:44 UTC)
In effect from
Apr 10, 2025, 12:00 PM CDT
Expired
Apr 10, 2025, 8:00 PM CDT
In force
8 hr
Issued by
NWS Omaha, NE
All 30 counties

Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 39 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 7.7 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2025-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2025-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
2873 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

334 
WWUS83 KOAX 100744
RFWOAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Omaha/Valley NE
244 AM CDT Thu Apr 10 2025

NEZ011-016>018-030>032-042-043-050-065-066-078-088-089-102030-
/O.NEW.KOAX.FW.W.0013.250410T1700Z-250411T0100Z/
Knox-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Platte-Colfax-
Butler-Seward-Lancaster-Saline-Jefferson-Gage-
244 AM CDT Thu Apr 10 2025

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF EASTERN
NEBRASKA...

The National Weather Service in Omaha/Valley has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from noon today to 8 PM CDT this evening.

* AFFECTED AREA...Knox, Antelope, Pierce, Wayne, Boone, Madison, 
  Stanton, Platte, Colfax, Butler, Seward, Lancaster, Saline, 
  Jefferson, and Gage Counties.

* TIMING...From noon today to 8 PM CDT this evening.

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
837 
WWUS83 KOAX 101608
RFWOAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1108 AM CDT Thu Apr 10 2025

NEZ012-015-033-034-044-045-051>053-067-068-090>093-110100-
/O.EXA.KOAX.FW.W.0013.250410T1700Z-250411T0100Z/
Cedar-Thurston-Cuming-Burt-Dodge-Washington-Saunders-Douglas-
Sarpy-Cass-Otoe-Johnson-Nemaha-Pawnee-Richardson-
1108 AM CDT Thu Apr 10 2025

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA...

The National Weather Service in Omaha/Valley has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect until 8 PM CDT this evening.

* AFFECTED AREA...Cedar, Thurston, Cuming, Burt, Dodge, 
  Washington, Saunders, Douglas, Sarpy, Cass, Otoe, Johnson, 
  Nemaha, Pawnee, and Richardson Counties.

* TIMING...Until 8 PM CDT this evening.

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ011-016>018-030>032-042-043-050-065-066-078-088-089-110100-
/O.CON.KOAX.FW.W.0013.250410T1700Z-250411T0100Z/
Knox-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Platte-Colfax-
Butler-Seward-Lancaster-Saline-Jefferson-Gage-
1108 AM CDT Thu Apr 10 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA...

* AFFECTED AREA...Knox, Antelope, Pierce, Wayne, Boone, Madison, 
  Stanton, Platte, Colfax, Butler, Seward, Lancaster, Saline, 
  Jefferson, and Gage Counties.

* TIMING...Until 8 PM CDT this evening.

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Apr 9, 11:30 PM CDT, 3 hours 14 minutes earlier. Its key messages:

  • A Red Flag Warning remains in effect through 8 PM today for northeast NE and northwest IA.
  • Isolated to widely scattered showers are possible (15-30%) possible tonight.
  • Warm and breezy to windy conditions will lead to additional days of very high fire danger Thursday, Saturday, and Sunday.
Area forecast discussion, Apr 9, 11:30 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1130 PM CDT Wed Apr 9 2025

.KEY MESSAGES...

- A Red Flag Warning remains in effect through 8 PM today for
  northeast NE and northwest IA.

- Isolated to widely scattered showers are possible (15-30%)
  possible tonight.

- Warm and breezy to windy conditions will lead to additional
  days of very high fire danger Thursday, Saturday, and Sunday.

&&

.DISCUSSION...
Issued at 305 PM CDT Wed Apr 9 2025

A red flag warning remains in effect for northeast NE and
northwest IA through 8 pm. Dewpoints are mixing down into the
middle to upper 20s in that area, pushing relative down to 20%
through the remainder of the afternoon. We did expand this
earlier in the morning, and added a couple more counties here at
3 pm.

Meanwhile, a quick moving clipper system is bringing spotty
sprinkles to central NE, and some of this activity could clip
southeast NE into the evening. And given the very dry air
beneath the showers, it very well could evaporate before any
rain reaches the ground too. There's also very limited
instability, and we've already seen a couple of lightning
strikes northwest of Ord, NE. Thus, there is a concern for some
dry lightning with any of that activity, as noted by the SPC day
1 fire weather outlook.

In addition, there is another clipper that will move out of the
Dakotas overnight, which could bring some spotty showers or
sprinkles to areas along/east of the Missouri River. Neither of
the two clippers will bring any meaningful rainfall. Low
temperatures overnight will only drop into the lower 40s.

For Thursday, it will be slightly cooler than today with highs
in the middle to upper 60s. But it will be another windy day
(shocker) with northwest winds 25-35 mph. This will help
contribute to another day of very high fire danger, but humidity
values likely remain high enough to prevent red flag warning
conditions.

Friday is forecast to have similar temperatures in the middle to
upper 60s, but winds will finally be much lighter at 5-10 mph,
allowing for an outstanding day to end the work week. With the
low wind speeds, there are no fire weather concerns this day.

Those fire weather concerns come back for the weekend with very
mild temperatures, and windy conditions once again. Highs
Saturday should reach the middle to upper 70s. More importantly,
southerly winds increase again to 25 to 45 mph, and there is
some concern we could even reach wind advisory criteria. The
strong winds will help create very high fire danger, with
humidity down to 25-30%.

A frontal boundary moves through the region Sunday, shifting
those winds around to the northwest, but still quite breezy at
15 to 30 mph. The colder air really waits until Monday, thus
highs Sunday should again be quite warm in the mid 70s to lower
80s, which again creates another day of very high fire danger,
but with a northwesterly wind instead of from the south. There
there is a small chance of showers near the NE/SD border early
Sunday morning, but that's about it.

Cooler, near normal temperatures in the lower to middle 60s are
forecast for Monday and Tuesday. NBM model does maintain a 20%
chance of rain Monday night, but newer 12z models seem to keep
the forecast dry. And then temperatures rebound by to the upper
60s to lower 70s for Wednesday.

Given the lack of rainfall, and trees beginning to leaf out, it
might be a good idea to begin thinking about giving your local
vegetation a drink. Your trees and shrubs might be getting thirsty.

&&

.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1127 PM CDT Wed Apr 9 2025

VFR conditions are expected to prevail throughout the forecast
period. Spotty rain showers (15-30% chance) will move across
the area tonight. Dry air in the low-levels will likely keep
virga as the most probably outcome. Have opted to keep any light
rain showers out of the TAFs at this time due to their
scattered nature. TEMPO groups will be added in amendments as
needed. Northwesterly winds will increase in strength through
the morning, reaching speeds above 12 kts by 12-14Z. Afternoon
gusts may reach 30 kts, before calming into the evening (00-03Z).

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.

&&

DISCUSSION...DeWald
AVIATION...Wood
Hazardous weather outlook, Apr 9, 9:19 PM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
919 PM CDT Wed Apr 9 2025

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-101630-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
919 PM CDT Wed Apr 9 2025

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Thursday

Warm and breezy conditions will lead to very high fire danger
during the afternoon and early evening hours on Thursday.

.DAYS TWO THROUGH SEVEN...Thursday night through Wednesday

Continued dry conditions with gusty winds will bring additional
fire danger concerns on Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.